Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 121, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 19, 2000, 10:53 PM CDT for Hockley County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 19, 2000, 10:53 PM CDT (03:53 UTC)
- Expired
- Jun 19, 2000, 11:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hockley County, TX
The radar
The Lubbock radar (KLBB), 49 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 11:00 PM CDT | Hail 0.88 | Sundown, TX | Large hail destroyed hundreds of acres of cotton crops across the southern portion of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
524 WUUS54 KLUB 200354 SVRLBB TXC219-200430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1053 PM CDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOCKLEY COUNTY * UNTIL 1130 PM CDT * AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM WHITHARRAL TO SUNDOWN...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF QUARTERS AND WIND IN EXCESS OF 60 MPH CAN BE EXPECTED WITH THESE THUNDERSTORMS. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... LEVELLAND SMYER WHITHARRAL ROUNDUP IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3339 10254 3340 10209 3377 10210 3379 10238
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:12 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 19, 10:12 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1012 PM CDT MON JUN 19 2000 SHRA/TSRA CONT TO DEVELOP THIS EVENING ACROSS THE WRN PORTIONS OF THE AREA. 00Z MAF/AMA SOUNDINGS STILL UNSTABLE WITH PWS WELL ABOVE AN INCH. LCL HVY RAINS WILL BE POSSIBLE WITH MINOR AREAS OF FLOODING POSSIBLE BUT NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH. THANKFULLY STORMS ARE PROGRESSIVE. ALREADY HAD A REPORT OF 42 MPH WIND GUST AT TX DOT MESONET SITE IN MORTON SO A FEW ISO SVR STORMS NOT OUT OF THE QUESTION. EXPECT WIND TO BE MAIN PROBLEM AS HAIL THREAT LOOKS MINIMAL GIVEN WBZ HEIGHTS WELL ABOVE 13 KFT. OUTFLOW BNDRY SHOWING UP NICELY ON KLBB 88-D AND MAY SERVE TO INITIATE ADDITIONAL ACTIVITY. WILL UPDATE THE ZFP TO BUMP POPS UP A BIT. NEW ZFP WILL BE ISSUED SHORTLY. .LBB...NONE. TAYLOR
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.